Alert archive / Idaho / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Pocatello, ID

June 4, 2010Blaine County, Lincoln County, Minidoka County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 4, 2010, 3:18 PM MDT for Blaine County, Lincoln County, Minidoka County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2010, 3:18 PM MDT (21:18 UTC)
Expired
Jun 4, 2010, 3:47 PM MDT
In force
29 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon

Counties Blaine County, ID, Lincoln County, ID, Minidoka County, ID

The radar

The Pocatello radar (KSFX), 100 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2010-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2010-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:11 PM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 4, 2:11 PM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MDT FRI JUN 4 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

MOIST ZONAL FLOW CONTINUES ACROSS THE REGION. SATELLITE SHOWS AN
UPPER LEVEL JET STREAK MOVING THROUGH THE AREA WHICH IS CAUSING
WIDESPREAD PRECIPITATION. EXPECT THIS PRECIPITATION TO GRADUALLY
DIMINISH THROUGHOUT THE NIGHT. LATEST MODEL RUNS SHOW A BIT OF A
REPRIEVE FOR SATURDAY. HOWEVER...WITH THE AMOUNT OF MOISTURE
AROUND...STILL CANT ENTIRELY RULE OUT A STRAY SHOWER. NEXT HEALTHY
DISTURBANCE MOVES THROUGH THE REGION ON SUNDAY. THE NAM/EUROPEAN
ARE BRINGING WIDESPREAD PRECIPITATION TO THE CENTRAL MOUNTAINS AND
UPPER SNAKE HIGHLANDS. WHILE THE GFS IS CARRYING THIS SYSTEM
FURTHER NORTH. FOR NOW...AM LEANING TOWARDS THE EUROPEAN/NAM
SOLUTIONS.

.LONG TERM...MONDAY THROUGH NEXT FRIDAY.

MODELS CONTINUE TO BE AT ODDS THROUGH THE LONG RANGE. GFS BRINGS
A RIDGE INTO THE GREAT BASIN MONDAY THROUGH TUESDAY NIGHT WHILE
THE ECMWF PERSISTS WITH THE CURRENT MOIST ZONAL PATTERN. BOTH
MODELS DO INDICATE THAT A DEEPER WAVE MOVES INTO THE AREA FROM THE
PACIFIC NORTHWEST ON WEDNESDAY AND THURSDAY. HAVE ADJUSTED POPS
UPWARDS ACROSS THE BOARD FOR MIDWEEK NEXT WEEK. WITH BOTH MODELS
SHOWING A WETTER PATTERN LATE WEEK AND THEREFORE HAVE ALSO TRENDED
LOWER ON HIGH TEMPS.

&&

.AVIATION...RAIN SHOWERS WILL CONTINUE ACROSS THE FORECAST AREA
THROUGH LATE THIS EVENING...DIMINISHING AFTER MIDNIGHT. ISOLATED
THUNDERSTORMS ARE POSSIBLE THIS EVENING. OCCASIONAL MVFR CEILINGS
CAN BE EXPECTED IN THE SHOWERS...OTHERWISE VFR WILL BE THE
PREDOMINANT CONDITION.  SHOWERS ARE EXPECTED TO BE MORE ISOLATED ON
SATURDAY.

&&

.HYDROLOGY...WIDESPREAD RAINFALL TODAY AND TONIGHT WILL CONTINUE TO
PRODUCE ELEVATED RIVER AND STREAM LEVELS ACROSS MUCH OF EASTERN
IDAHO THIS AFTERNOON AND THIS WEEKEND. AREAS OF PARTICULAR CONCERN
ARE THE CENTRAL MOUNTAINS AND THE HENRYS FORK AND TETON RIVER
BASINS. THE TETON RIVER NEAR ST. ANTHONY IS EXPECTED TO REACH
BANKFULL LEVEL LATE TONIGHT AND THE HENRYS FORK RIVER NEAR REXBURG
IS EXPECTED TO REACH BANKFULL BY SUNDAY. TRIBUTARIES FLOWING INTO
THESE RIVERS WILL ALSO BE RUNNING HIGH.

STREAM GAGES ON THE SALMON RIVER NEAR SUNBEAM AND THOMPSON CREEK AND
SQUAW CREEK IN THE CENTRAL MOUNTAINS INDICATE SHARP RISES IN WATER
LEVELS...AS WELL AS GAGES ALONG UPPER PORTIONS OF THE BIG LOST
RIVER. REPORTS OF FLOODING DUE TO CREEKS BEING OUT OF THEIR BANKS
AND WATER OVER SOME ROADS IN AND AROUND STANLEY HAVE BEEN
RECEIVED.

FLOODING OF LOW LYING AREAS ADJACENT TO SOME STREAMS AND RIVERS WILL
REMAIN POSSIBLE INTO THE WEEKEND. SOILS IN SOME AREAS HAVE BECOME
SATURATED WHICH WILL INCREASE THE RISK OF FLOODING AS WELL AS MUD
AND DEBRIS SLIDES IN AREAS OF STEEP TERRAIN AND NEAR OLD FOREST FIRE
BURN SCARS.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ021.

&&
Hazardous weather outlook, Jun 4, 1:03 PM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
103 PM MDT FRI JUN 4 2010

IDZ017>025-031-032-051300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
103 PM MDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT WIDESPREAD RAIN SHOWERS TODAY.  THERE IS A LAKE WIND ADVISORY
FOR THE AMERICAN FALLS RESERVOIR IN EFFECT UNTIL 9 PM MDT THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE
PROGRESSIVE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGHOUT THE
PERIOD WITH SHOWERS AND THUNDERSTORMS EXPECTED WITH EACH PASSING
PACIFIC DISTURBANCE.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Jun 4, 2:17 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
217 PM MDT FRI JUN 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FLASH FLOOD      STANLEY                 44.22N 114.94W
06/04/2010                   CUSTER             ID   TRAINED SPOTTER

            VALLEY CREEK OUT OF BANKS IN STANLEY AND INUNDATING
            PORTIONS OF VALLEY CREEK ROAD. CAMPERS AROUND STANLEY
            REPORTED ROADS COVERED WITH WATER.

&&

TAL

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:07 AM MDTLake Wind AdvisoryPIH18 hr
Jun 4, 1:46 PM MDTFlash Flood WarningPIHCuster6 hr
Jun 4, 4:08 PM MDTAreal Flood WarningPIHBlaine, Custer18 hr
Jun 4, 4:16 PM MDTWind AdvisoryPIH5 hr
Jun 4, 5:00 PM MDTSpecial Weather StatementPIHBingham, Bonneville, Madison, Teton60 min
Jun 4, 5:08 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison, Teton37 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.